Bounds for Completely Decomposable Jacobians
A curve over the field of two elements with completely decomposable Jacobian is shown to have at most six rational points and genus at most 26. The bounds are sharp. The previous upper bound for the genus was 145. We also show that a curve over the field of q elements with more than q m /2 + 1 rational points has at least one Fobenius angle in the open interval (π/m, 3π/m). The proofs make use of the explicit formula method.
Unable to display preview. Download preview PDF.
- [Han95]Soren Have Hansen. Rational points on curves over finite fields. Aarhus Universitet Matematisk Institut, Aarhus, 1995.Google Scholar
- [Iha81]Yasutaka Ihara. Some remarks on the number of rational points of algebraic curves over finite fields. J. Fac. Sci. Univ. Tokyo Sect. IA Math., 28(3): 721–724 (1982), 1981.Google Scholar
- [Lig77]Gérard Ligozat. Courbes modulaires de niveau 11. In Modular functions of one variable, V (Prot. Second Internat. Conf., Univ. Bonn, Bonn, 1976), pages 149–237. Lecture Notes in Math., Vol. 601. Springer, Berlin, 1977.Google Scholar
- [Tsf92]Michael A. Tsfasman. Some remarks on the asymptotic number of points. In Coding theory and algebraic geometry (Luminy, 1991), pages 178–192. Springer, Berlin, 1992.Google Scholar